Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
747988 tn?1396540478

long term side effects

hi folks-just looking around for info re long term side effects of treatment and came across you lot ranting away on your keyboards! I successfully completed 6months tx in april 2007 and am now unable to do very much due to the fatigue,pain and confusion I've suffered since. Just wanted to be added to the list of damaged souls. Have lost a lot of friends to this horrible disease so am very glad to have cleared it but at what cost? I spend 90% of my life in pain with what feels like permanent jet lag would love the medical profession to admit it's caused by the tx but they just bat me back and forth to the gp and various consultants all denying it could possibly be caused by the drugs.It is real and it is caused by the drugs folks! don't let them tell you otherwise.
25 Responses
179856 tn?1333550962
Sorry I dont see anyone ranting away on their keyboards I only see people trying to be helpful, supportive and encouraging to each other.

Of course it could be the drugs that have left you this way but so would end stage liver disease so it's always a gamble that we all know when we start.

Good luck.
250701 tn?1320978365
I have been on the treatment twice both times I didn't clear the virus. I was in a support group the last time and it was really helpful. I had a little jet lag after each treatment but nothing long term. I was up and around doing what I had always done. Now I have a chance at the new meds. Maybe you need to change your diet and exercise.
747988 tn?1396540478
Whoa,steady now! I don't think you don't get my english humour!
I have finally been diagnosed with post interferon syndrome  by my liver consultant so there is no doubt as to why I have gone from a healthy active woman to a housebound wreck.
.I don't think I was well enough informed pre treatment about the possible long term situation. I had had hep c for 20 years but my liver function was good with no fibrosis and I was in very good health-walked 5-10 miles a day and kept a large garden growing my own fruit veg.I have always eaten organic healthy food as I know the effect nutrition can have on both the body and brain.During treatment I continued regular exercise but about 3 months post treatment I felt much worse and have steadily gone downhill from there and now grab whatever life I can,walk when I can,do housework when I can but mostly my life is spent asleep and in pain-I am not the creatrive happy intuitive person I was and I miss me dreadfully.
I don't know if I would still have gone thru tx if I had known the possible trade off in MY SITUATION that's all I'm saying.I think I would have looked at alternative herbal therapies and maintaining my healthy lifestyle.
317787 tn?1473362051
Hello so sorry for your pain, I have just learned of Post Inf Syndrome.  You might want to look at some posts from Double Dose, very interesting info.
I finished 2nd treatment about 5 weeks ago so can't comment however the last time I treated and relapsed I did have problems for 6 months to a year, not sure what was part of the relapse and what was part of the tx.
I am hopeful that this time it worked
There are others here who are years past tx, SVR and still have side effects you might do a search for them.
747988 tn?1396540478
cheers! yes I'm in total agreement with doubledose and now that this syndrome is officially recognised by the medical profession I feel much happier(and less insane).
5weeks from 2nd tx,well done you-I do hope you've cleared it.I know a number of folk who have successfully completed tx and are good now- it's not everybody who is affected by PIS but there needs to be some research into why some people are affected and not others.Most of my friends have said that after 6months they feel better and after 18months they feel properly better so be gentle with yourself and eat healthy stuff cos tx strips your body of minerals and vitamins and taking a general multi vit and mineral supplement might save you some of the problems I had.
Good luck with it all and above all keep that Positive Mental Attitude! x
384013 tn?1333026171
My husband went through the 6 month interferon/riba tx and he's been clear now for about 4 years.  The only thing that changed is his ability to use any deodorant.  He's got only one that does not cause his "pits" to break out into a rash - weird - but is stamina/energy are back as well as his cognitive ability.  He was a bit worried about both post tx, but after about a year he was back to normal.  Be patient and hopeful.  As I like to remind myself...this too shall pass.  Dee has good advice...keep that positive mental attitude.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.